Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 68, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Nov 12, 2021, 12:10 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 12:10 AM EST (05:10 UTC)
- Expired
- Nov 12, 2021, 5:51 AM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
350 WHUS72 KILM 120510 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1210 AM EST Fri Nov 12 2021 AMZ250-252-121100- /O.NEW.KILM.SC.Y.0068.211112T0510Z-211112T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1210 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Seas 4 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
238 WHUS72 KILM 121051 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 551 AM EST Fri Nov 12 2021 AMZ250-252-121200- /O.CAN.KILM.SC.Y.0068.000000T0000Z-211112T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 551 AM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 6:38 PM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Nov 11, 6:38 PM EST, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 638 PM EST Thu Nov 11 2021 .SYNOPSIS... An approaching cold front will bring a chance of rain tonight into Friday morning. A drying trend is expected to follow this weekend with dry high pressure supplying seasonable temperatures. Cooler air arrives early next week. && .UPDATE... A wave of clouds and showers are moving north across the Myrtle Beach-Tabor city-Fair Bluff corridor currently. Forecast PoPs have been increased across most of Horry, Columbus, and Bladen counties for the next few hours to account for this rather shallow convective activity. The latest HRRR suggests this cluster of showers could make it into Wilmington between 10-11pm. Of greater concern is the potential for deeper convection to develop off the South Carolina coast after midnight after the last hint of the subsidence inversion dissipates. While it's tough to determine the trajectory of convection that hasn't yet formed, the bulk of the high-res models suggest Southport and Wilmington have a good potential for convection to develop in the 3-6 AM timeframe Friday morning. Forecast PoPs/Wx have been updated to focus on this potential. Otherwise changes with this forecast were generally minor. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Stacked low moving into the western Great Lakes tonight will drive a cold front into the area from the west. Front is well displaced from any dynamics and the stacked low has a rather large dry slot, limiting moisture locally. A rather impressive 5h trough associated with the low is helping push the front east, but the trough axis remains to the west, keeping the coldest area out of the region through Fri night. The front will have a narrow band of deep moisture ahead of it, spreading over the area late this evening and lingering through midday Fri or so. Precipitable water briefly exceeds 1.5" Fri morning, but morning timing of the best moisture means limited surface based instability. Mid-level lapse rates late tonight and Fri morning are only 5.5 to 6 C/km. Convergence along the front is also weak (flow slightly veers from south-southeast to southwest). The only really favorable parameter for convection tonight into Friday is a 115kt jet around 200 mb. Given the time of year and nature of the front (well displaced from the low) the typical scenario in this area is scattered showers, with minimal lighting (most of which is offshore). Likely 2 rounds of showers, weak to moderate convection moving in off the nearshore waters and then a second band of weak showers moving in from the west which slowly diminish to almost nothing by the time they reach the coast. The result will be another rainfall event with many areas seeing rainfall, but with most of those areas left wanting more. Rainfall amounts will range from a couple tenths along the NC coast to a couple hundredths across portions of inland SC. Cloud cover, moisture and increased southerly flow overnight will keep lows well above climo. Low level winds do become more westerly during Fri afternoon, but the flow aloft remains southwest. So while there may be some slight cooling in the boundary level, it will not be enough offset afternoon sunshine. Precipitable water drops to 0.50" or less during Fri afternoon with an abundance of dry air above 850mb everywhere around midday. Highs will end up several degrees above climo, similar to slightly cooler than today. Clear skies and decreased moisture Fri night will result in lows a little cooler than Thu night. However, continued southwest flow Fri night will keep lows above climo. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A deep mid level trough will move across the area for the weekend with the headline of strong cold air advection. The main front moves across Saturday evening so Saturday will be another warm day with highs in the 70s. 850mb temperatures fall to around five degrees c Sunday morning but a mixed boundary layer will inhibit lows from falling to far past the middle to upper 30s or so. Some brief warming Sunday ahead of the next push of cold air with highs reaching the lower 60s and lows Monday a bit warmer closer to near 40. && .LONG TERM /MONDAY THROUGH THURSDAY/... Cool and dry for the extended as the mid level pattern will feature a trough moving off to the northeast replaced by a mostly west to east pattern. 850mb temperatures approach freezing levels later Monday into Tuesday morning which could lead to some surface temperatures approaching the lower 30s. As usual temperatures will be highly dependent on the position of the surface high and the mixed boundary layer. Slight warming thereafter. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Shallow convective showers extending from MYR-CRE northward to just east of the LBT airport should continue to move north- northeastward over the next few hours, perhaps approaching the ILM airport after 03z. MYR earlier reported reduced visibility and ceilings in heavy rain, and this potential will continue in the heavier precipitation. Of more concern is the expectation that a new area of even deeper convection, possibly accompanied by thunderstorms, will develop off the South Carolina coast after 06z and move toward Cape Fear the ILM airport after 08z. The potential for at least brief periods of IFR conditions will exist in the 08-11z timeframe at ILM. Behind this convection, generally VFR conditions should develop Friday morning as a cold front moves off the coast. Some potential for MVFR ceilings in stratocumulus clouds will exist as low level moisture is slow to clear out Friday. Extended Outlook...VFR conditions are then expected with dry offshore winds behind the front late Fri through the weekend. && .MARINE... Through Friday Night... Southerly flow will continue through Fri before becoming a little more westerly Fri night. Slight strengthening of the gradient ahead of the front increases winds to 15 to 20 kt tonight into Fri. Speeds drop back to 10 to 15 kt Fri and Fri with weakening gradient in the post front regime. Seas will build from 2 to 3 ft this afternoon to 3 to 5 ft late tonight and for the first part of Fri. Seas subside to 2 to 4 ft Fri evening and 2 to 3 ft Fri night. A south to southeast wind wave will remain dominant through Fri night. Saturday through Tuesday... Some bouts of cold air advection will keep winds somewhat elevated at times but generally remaining at this point below flag criteria. Some west to southwesterly winds of 10-15 knots will be in place Saturday followed by a northerly flow of 10-15 knots Sunday. A similar pattern will occur late Sunday into Tuesday with a brief west to southwest flow followed by a stronger northerly flow perhaps increasing to 15-20 knots which appears to be the strongest winds of the period. Overall significant seas remain seemingly in check with the changeable fetch and lack of very strong winds with mostly a range of 2-4 feet. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...Coastal Flood Advisory until 7 PM EST this evening for NCZ107. MARINE...None. && SYNOPSIS...ILM UPDATE...TRA NEAR TERM...III SHORT TERM...SHK LONG TERM...SHK AVIATION...TRA MARINE...III/SHK
Hazardous weather outlook, Nov 11, 9:10 PM EST, 3 hours before
Hazardous Weather Outlook National Weather Service Wilmington NC 910 PM EST Thu Nov 11 2021 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 054>056-058-059-121100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 910 PM EST Thu Nov 11 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.